Remote Access Electronic Research Announcements

Electronic Research Announcements

ISSN 1079-6762



Mating quadratic maps with Kleinian groups via quasiconformal surgery

Authors: S. R. Bullett and W. J. Harvey
Journal: Electron. Res. Announc. Amer. Math. Soc. 6 (2000), 21-30
MSC (2000): Primary 37F05; Secondary 30D05, 30F40, 37F30
Published electronically: March 28, 2000
MathSciNet review: 1751536
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $q:\hat {\mathbb C} \to \hat {\mathbb C}$ be any quadratic polynomial and $r:C_2*C_3 \to PSL(2,{\mathbb C})$ be any faithful discrete representation of the free product of finite cyclic groups $C_2$ and $C_3$ (of orders $2$ and $3$) having connected regular set. We show how the actions of $q$ and $r$ can be combined, using quasiconformal surgery, to construct a $2:2$ holomorphic correspondence $z \to w$, defined by an algebraic relation $p(z,w)=0$.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Electronic Research Announcements of the American Mathematical Society with MSC (2000): 37F05, 30D05, 30F40, 37F30

Retrieve articles in all journals with MSC (2000): 37F05, 30D05, 30F40, 37F30

Additional Information

S. R. Bullett
Affiliation: School of Mathematical Sciences, Queen Mary and Westfield College, University of London, Mile End Road, London E1 4NS, United Kingdom

W. J. Harvey
Affiliation: Department of Mathematics, King’s College, University of London, Strand, London WC2R 2LS, United Kingdom

Keywords: Holomorphic dynamics, quadratic maps, Kleinian groups, quasiconformal surgery, holomorphic correspondences
Received by editor(s): December 22, 1999
Published electronically: March 28, 2000
Communicated by: Svetlana Katok
Article copyright: © Copyright 2000 American Mathematical Society